Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2017, 4:11 PM CDT for Grundy County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 4:11 PM CDT (21:11 UTC)
- Expired
- Apr 30, 2017, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:22 PM CDT | TSTM WND DMG | 8 Nw Tracy City, TN | TREE DOWN IN THE PELHAM COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:36 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
489
WUUS54 KOHX 302111
SVROHX
TNC061-302200-
/O.NEW.KOHX.SV.W.0124.170430T2111Z-170430T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
411 PM CDT SUN APR 30 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Grundy County in Middle Tennessee...
* Until 500 PM CDT
* At 411 PM CDT, severe thunderstorms were located along a line
extending from near Sewanee to near South Pittsburg, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
Beersheba Springs, Pelham and Fiery Gizzard S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3524 8582 3523 8588 3529 8591 3533 8591
3537 8587 3540 8589 3543 8589 3553 8566
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551 3532 8556
3529 8571 3524 8569 3522 8574 3522 8578
TIME...MOT...LOC 2111Z 236DEG 37KT 3528 8593 3499 8572
HAIL...<.75IN
WIND...60MPH
$$
Shamburger2 follow-up statements
900
WWUS54 KOHX 302133
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
433 PM CDT SUN APR 30 2017
TNC061-302200-
/O.CON.KOHX.SV.W.0124.000000T0000Z-170430T2200Z/
Grundy TN-
433 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR GRUNDY COUNTY...
At 433 PM CDT, severe thunderstorms were located along a line
extending from Altamont to near Whitwell, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba
Springs and Fiery Gizzard S.p..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3537 8587 3540 8589 3543 8589 3553 8566
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3536 8551 3532 8556
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 2133Z 234DEG 34KT 3543 8582 3515 8553
HAIL...<.75IN
WIND...60MPH
$$
Shamburger662
WWUS54 KOHX 302143
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
443 PM CDT SUN APR 30 2017
TNC061-302200-
/O.CON.KOHX.SV.W.0124.000000T0000Z-170430T2200Z/
Grundy TN-
443 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN GRUNDY COUNTY...
At 442 PM CDT, severe thunderstorms were located along a line
extending from Bersheeba Springs to near Cartwright, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3553 8566 3553 8561 3549 8554 3543 8554
3542 8551 3541 8551 3541 8549 3536 8551
3532 8556 3529 8571 3548 8577
TIME...MOT...LOC 2142Z 228DEG 36KT 3551 8567 3522 8545
HAIL...<.75IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:52 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 30, 2:52 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 252 PM CDT Sun Apr 30 2017 .DISCUSSION... Focus for this forecast will be today as a tornado watch is in effect until 7 pm for most of the mid state. A few of the short term models such as the HRRR have indicated 2 waves of precip; one being this initial line currently approaching the I-65 corridor and the second band of precip closer to the cold front that will pass through the area this evening and early overnight. The initial band will be the best shot at any severe thunderstorms as instability falls off rapidly after sunset, even with the help of fropa later on. With the initial band, 0-1km shear is quite high, along with decent helicity, so isolated tornadoes will be a possibility. Overall, any strong to severe thunderstorm will have the potential to produce damaging winds with the strong low to mid level flow along with decent instability. Model consensus is to drop instability quickly after 00Z as mentioned earlier, but thunderstorms will remain possible with the next band of precip moving through this evening and overnight. Monday morning will have showers mainly confined to the Plateau before skies clear out a bit from west to east. NVA isnt too strong behind the front, so clouds may stick around a bit longer as the upper low spins northward towards the Great Lakes. Winds will also be strong similar to today, with wind advisory criteria probably being met across most of the area, so may need to issue another wind advisory for Monday mid morning through the afternoon. As the upper low continues to migrate northward then eastward by Wednesday, the mid state looks to stay dry Monday and Tuesday. By Wednesday, another upper trough develops in the Plains, and some shortwave disturbances out ahead of the trough will provide enough lift for another round of showers and thunderstorms Wednesday into Thursday. The ECMWF is just a bit faster with precip along the warm front Wednesday morning, but generally agrees with the GFS by Thursday morning. Therefore have likely pops Wednesday night into Thursday afternoon for the mid state. The GFS and ECMWF differ on the upper low for the end of the work week, as the GFS has it spinning overhead bringing continued chances for showers, while the ECMWF has the low spin off to the northeast. Kept in mention of showers for now on Friday and early Saturday to lean more towards consensus. The remainder of Saturday and Sunday are back to looking drier as upper ridging tries to move in by the end of the weekend. The upper low may trigger a few showers in the northeast as it travels towards New England, but for now kept the mid state dry for Saturday afternoon through Monday morning. && .AVIATION... 18Z TAF DISCUSSION. Strong winds will continue across the region into this evening thanks to strong gradient and mixing, but will decrease some later this evening. Expect band of showers and storms to sweep across Middle TN...with arrival 19-20Z CKV, 20Z BNA and after 00Z CSV. Expect additional areas of showers and isolated storms after the main band passes...and continuing until about 06Z CKV/BNA...but lingering until after 12Z at CSV. Becoming VFR Monday morning...though expect gusty winds again most of the day. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 70 51 77 54 / 90 10 0 0 20 Clarksville 53 65 49 75 52 / 90 10 10 10 20 Crossville 59 67 47 70 50 / 100 40 0 10 10 Columbia 55 69 50 77 54 / 90 10 0 10 20 Lawrenceburg 55 70 49 77 54 / 90 10 0 10 10 Waverly 53 66 50 76 54 / 70 0 0 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening FOR Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........49
Hazardous weather outlook, Apr 30, 5:03 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Sun Apr 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread thunderstorms are expected to move across middle Tennessee this afternoon and evening. Some storms may be strong to severe...with damaging winds...hail...and a possible tornado...especially west of interstate 65. Storms could also contain heavy rainfall...especially across southern middle Tennessee with the additional threat of isolated flash flooding. In addition to thunderstorms, the front will bring strong gusty winds. A wind advisory is valid for locations outside of the plateau from 10 am until 10 pm. Winds gusts to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Apr 30, 3:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 NE BRENTWOOD 36.03N 86.75W
04/30/2017 DAVIDSON TN TRAINED SPOTTER
SPOTTER REPORTED TREE DOWN ON OLD HICKORY BLVD IN
NIPPERS CORNER NORTHEAST OF BRENTWOOD
&&
EVENT NUMBER OHX1700503
LVLocal storm report, Apr 30, 3:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 E OAK HILL 36.08N 86.73W
04/30/2017 DAVIDSON TN TWITTER
TREE...POWER POLE AND LINES DOWN ACROSS HARDING PLACE
AT MILNER DRIVE
&&
EVENT NUMBER OHX1700504
SHAMBURGERSpecial weather statement, Apr 30, 3:43 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 PM CDT SUN APR 30 2017
TNZ027-028-302115-
Davidson TN-Wilson TN-
343 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON AND
NORTHWESTERN WILSON COUNTIES UNTIL 415 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 13 miles southwest of Lebanon, moving northeast at 35
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lebanon, La Vergne, Mount Juliet, Rural Hill, Belinda City, Percy
Priest Lake and Gladeville.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3631 8641 3631 8639 3633 8639 3619 8620
3607 8647 3610 8652 3606 8653 3608 8653
3609 8655 3607 8655 3606 8656 3604 8656
3603 8658 3616 8662 3631 8651 3633 8646
3634 8643
TIME...MOT...LOC 2043Z 219DEG 30KT 3612 8653
WhiteheadLocal storm report, Apr 30, 3:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
04/30/2017 WILLIAMSON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON MURFREESBORO ROAD BETWEEN
MARGIN STREET AND EDDY LANE NEAR DOWNTOWN FRANKLIN
&&
EVENT NUMBER OHX1700505
SHAMBURGERLocal storm report, Apr 30, 3:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 2 NE LAKEWOOD 36.25N 86.61W
04/30/2017 SUMNER TN TWITTER
TSPOTTER PHOTO SHOWED A TREE AND POWER LINE DOWN ON
STERLING ROAD IN HENDERSONVILLE
&&
EVENT NUMBER OHX1700506
SHAMBURGERSpecial weather statement, Apr 30, 3:56 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
356 PM CDT SUN APR 30 2017
TNZ028-030-062>064-077>079-302145-
Cannon TN-Rutherford TN-Coffee TN-Wilson TN-Grundy TN-De Kalb TN-
Warren TN-Smith TN-
356 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...DE KALB...
NORTHEASTERN RUTHERFORD...COFFEE...WESTERN WARREN...SOUTHERN
WILSON...WESTERN GRUNDY AND CANNON COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to near Woodbury to Manchester.
Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, McMinnville, Manchester, Smithville, Woodbury, Smyrna,
La Vergne, Tracy City, Watertown, Gordonsville, Monteagle,
Walterhill, Hickman, Altamont, Alexandria, Coalmont, Morrison,
Dowelltown, Liberty and Auburntown.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3522 8578 3524 8582 3524 8584 3522 8587
3529 8591 3530 8594 3531 8594 3531 8600
3534 8603 3535 8609 3570 8617 3602 8657
3619 8620 3618 8583 3529 8569 3529 8571
3524 8569 3522 8574
TIME...MOT...LOC 2055Z 210DEG 42KT 3603 8646 3577 8613 3538 8606
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:26 PM CDT | Special Weather Statement | OHX | Putnam, White | 34 min |
| Apr 29, 7:35 PM CDT | Special Weather Statement | OHX | DeKalb | 25 min |
| Apr 29, 7:52 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 38 min |
| Apr 29, 7:56 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 49 min |
| Apr 29, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 21 min |
| Apr 30, 2:12 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 19 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Apr 30, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 32 min |
| Apr 30, 2:18 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Apr 30, 2:28 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 47 min |
| Apr 30, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 30, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 20 min |
| Apr 30, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 27 min |
| Apr 30, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Apr 30, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Apr 30, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 34 min |
| Apr 30, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| Apr 30, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 30, 3:56 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 49 min |
| Apr 30, 4:28 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, Warren, White | 62 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | OHX | Jackson | 29 min |
| Apr 30, 4:50 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Apr 30, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 23 min |
| Apr 30, 5:26 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 49 min |
| Apr 30, 5:28 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.